Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 2, 2015, 5:51 PM MDT for Johnson County, Wyoming. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2015, 5:51 PM MDT (23:51 UTC)
- Expired
- Jun 2, 2015, 6:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 178 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:56 PM MDT | TORNADO | 7 W Sussex, WY | |
| Jun 2, 6:01 PM MDT | HAIL 1.5 | Nnw Kaycee, WY | REPORTED HAIL SLIGHTLY SMALLER THAN GOLF BALL. ALSO POSTED PICTURE TO FACEBOOK. |
| Jun 2, 6:01 PM MDT | HAIL 1.75 | 1 Sw State Hwy 192 Mile, WY | |
| Jun 2, 6:15 PM MDT | FUNNEL CLOUD | 3 Ene State Hwy 192 Mil, WY | SPOTTER SAW BRIEF FUNNEL CLOUD AS STORM WAS MOVING EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 112 days |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WUUS55 KRIW 022351
SVRRIW
WYC019-030030-
/O.NEW.KRIW.SV.W.0004.150602T2351Z-150603T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN RIW/RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 630 PM MDT
* AT 551 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
KAYCEE...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LINCH AND FORT RENO HISTORICAL SITE AROUND 625 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SUSSEX...KAYCEE BRANCH LIBRARY...KAYCEE ELEMENTARY SCHOOL...POWDER
RIVER CABINS AND KAYCEE HIGH SCHOOL.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 244 AND 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4361 10666 4379 10668 4385 10614 4358 10612
TIME...MOT...LOC 2351Z 267DEG 18KT 4371 10645
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:05 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 2, 4:05 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 405 PM MDT TUE JUN 2 2015 .SHORT TERM... TAIL END OF THE SHORTWAVE CURRING MOVING THROUGH SWRN MT IS HELPING WITH THUNDERSTORMS OVER OUR NWRN SECTIONS. IN OUR NERN SECTIONS CAPE IS BUILDING BUT APPEARS TO BE CAPPED YET EXCEPT OVER THE HIGHER TERRAIN AROUND CASPER MTN WHERE CONVECTION FIRED EARLY. TAIL END OF THE NWRN WYO SHORTWAVE ALONG WITH SOME ADDITIONAL HEATING MAY BE JUST ENOUGH TO GET STORMS FIRING IN OUR NERN ZONES BEFORE BLOSSOMING FURTHER EAST. APPROACHING COLD FRONT FROM THE NORTH MAY ALSO BE A FOCUSING MECHANISM INTO THE EVENING. NOT SURE IF THE APPROACHING SPEED MAX FROM THE SW WILL MAKE IT IN TIME OR BE IN THE RIGHT SPOT. ONE OTHER FACTOR IS THE DRIER AIR WORKING ITS WAY NEWD FROM THE RED DESERT WITH LOWER 30 DEW POINTS WORKING INTO WRN NATRONA. WEDNESDAY'S WEDNESDAY COULD BE QUITE A BIT MORE ACTIVE WITH COOL FRONT DROPPING DOWN FROM THE NORTH ALONG WITH RETURN FLOW LOW LEVEL MOISTURE BACKING WWD TO NEAR THE CENTRAL ZONE FOOTHILLS. TIMING OF AN UPSTREAM SHORTWAVE/THERMAL TROUGH AND JET STREAK MAY SUPPORT A VERY ACTIVE DAY ACROSS CENTRAL WYO. SPC DAY 2 HAS FREMONT/NATRONA AND UP INTO THE SRN BIG HORN BASIN AND SRN JOHNSON IN SVR RISK. THIS LOOKS GOOD RIGHT NOW. DRY PUNCH FROM THE SW MAY BE MORE ORGANIZED ALSO WITH EVERYTHING FOCUSING ON THE ERN HALF OF FREMONT OVER INTO NATRONA. GFS IS MUCH WEAKER WITH THE FRONT GENERALLY STALLING IT OUT IN THE ERN ZONES ALLOWING THE MUCH DRIER AIR TO MIX DOWN ACROSS ALL OF FREMONT COUNTY WEDNESDAY AFTERNOON. LEANING TOWARDS THE NAM RIGHT NOW WITH LOWER PRESSURES IN THE GREAT BASIN AND HIGHER PRESSURE IN THE NRN HIGH PLAINS FAVORING THE WWD PUSH OF THE FRONT AND POSSIBLY KEEPING IT IN PLACE INTO THE AFTERNOON. DEFINITELY SOMETHING TO WATCH AS SHEAR PROFILE BEHIND THIS FRONT MAKES FOR A VERY FAVORABLE E-SE LOW LEVEL FLOW AND INCREASING SWLY FLOW IN THE MID LEVELS. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS ON WEDNESDAY ACROSS PORTIONS OF CENTRAL WYOMING...MORE SPECIFICALLY ACROSS FREMONT...BIGHORN...HOT SPRINGS...JOHNSON AND NATRONA COUNTIES. IT APPEARS AS THOUGH SIGNIFICANT 0-6KM BULK SHEAR...ON THE ORDER OF 40-50KT WILL REMAIN THROUGH MIDNIGHT...ALONG WITH THE PASSAGE OF A SHORT WAVE DISTURBANCE DURING THIS TIME ADDING TO THE OVERALL FORCING FOR ASCENT ACROSS THE REGION. LARGE HAIL...OVER AN INCH IN DIAMETER AND DAMAGING WIND CONTINUE TO BE POSSIBLE AFTER SUNSET...ESPECIALLY IN JOHNSON AND NATRONA COUNTIES. ADDITIONALLY...PWAT VALUES COULD BE OVER AN INCH ACROSS THIS AREA...SO FLASH FLOODING CONTINUES TO BE A CONCERN. ON THURSDAY AND FRIDAY...A CUTOFF LOW DEVELOPS OVER CALIFORNIA AS THE TROUGH CONTINUES TO DIG. WARM SOUTHERLY FLOW CONTINUES ALOFT AS MOIST UPSLOPE FLOW PERSISTS AT THE SURFACE. AGAIN...WE SHOULD DESTABILIZE IN THE AFTERNOON WITH SUFFICIENT CAPE AND SHEAR...WITH PWAT VALUES OVER AN INCH ALONG AND EAST OF THE DIVIDE...THERE COULD BE A FEW STRONGER CELLS WITH HAZARDS SIMILAR TO WHAT WE EXPECT ON WEDNESDAY. THERE WILL ALSO BE SOME BOUNDARIES AND CONVERGENCE ZONES IN THE MIX THAT WILL PROVIDE A FOCUS FOR CONVECTION ON EACH DAY. THERE IS STILL SOME DIFFICULTY IN RESOLVING WHERE THIS BOUNDARY WILL BE BUT ITS MOST LIKELY LOCATION WILL BE ALONG OR NEAR THE CONTINENTAL DIVIDE. THERE COULD BE A BRIEF TORNADO THREAT ALONG THIS BOUNDARY AS WELL AS LCL HEIGHTS ARE EXPECTED TO BE BELOW 3KFT AND THERE WILL BE VIGOROUS STORM INITIATION AND UPDRAFT MAINTENANCE DUE TO HEALTHY 6KM SHEAR OF 20-35KT. SATURDAY THROUGH TUESDAY...LARGE UPPER LOW WILL CONTINUE TO SPIN ACROSS NEVEDA THROUGH THE WEEKEND...AND SEND MULTIPLE ROUNDS OF ENERGY. A FEW INTERESTING FEATURES COULD ALSO ENHANCE PRECIPITATION CHANCES THROUGH THE WEEKEND. DIFLUENT FLOW ALOFT WILL BE FOUND AHEAD OF THIS SYSTEM SATURDAY AND SUNDAY. AT THE SAME TIME...A PSUEDO WARM FRONT WILL DEVELOP ACROSS NORTHERN PORTIONS OF THE STATE...AND A STRONG JET STREAK WILL PLACE THE LEFT EXIT REGION IN GENERALLY THE SAME REGION. THIS WILL PROVIDE MULTI ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. MARGINAL SHEAR AND INSTABILITY COULD PRODUCE A FEW STRONGER STORMS ACROSS THE NORTH. BY EARLY NEXT WEEK DISTURBANCE GETS WASHED OUT IN SW FLOW...AND CARRIED INTO MT ACCORDING TO THE GFS. THIS WILL BRING DRY AIR IN THE MID LEVELS AND PUSH IT INTO THE CENTRAL CWA...WITH JUST ENOUGH MOISTURE AND INSTABILITY LINGERING TO KEEP AT LEAST SLIGHT CHANCES FOR THUNDERSTORMS ACROSS NORTHERN AND FAR SOUTHERN PORTIONS. ECMWF MODEL SLIGHTLY DISAGREES WITH PUSHING THE REMAINING ENERGY INTO MT...AND KEEPS IT INTO WY...WHICH WOULD LINGER CHANCES FOR THUNDERSTORMS INTO EARLY NEXT WEEK. A COMPROMISE OF THESE TWO...LINGERED SLIGHT CHANCES FOR THUNDERSTORMS INTO EARLY NEXT WEEK...MAINLY ACROSS NORTHERN...EASTERN...AND SOUTHERN PORTIONS...ALONG WITH THE WESTERN MOUNTAINS. TEMPERATURES LOOK TO REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED...WITH 70S AND 80S CONTINUING EAST OF THE DIVIDE. && .AVIATION.../00Z ISSUANCE/ ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA WITH THE LEAST AMOUNT OF ACTIVITY ACROSS SOUTHERN WYOMING...BUT ANY STORMS THAT DO FORM COULD PRODUCE WIND GUSTS IN EXCESS OF 40KT. MOST OF THE ACTIVITY WILL BE ALONG AND NORTHWEST OF A LINE FROM AFTON TO CASPER...WITH THE MOST VIGOROUS STORMS EXPECTED FROM A LINE BETWEEN KCOD AND KAYCEE NORTH AND EAST...PRIMARY THREATS INCLUDE WIND GUSTS TO 50 KNOTS AND -GS TO GS THROUGH 03Z. LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCURATION ALSO POSSIBLE WITH THESE STORMS. THE FOCUS OF ACTIVITY SHIFTS A LITTLE FURTHER SOUTH ON WEDNESDAY WITH THE STRONGEST STORMS EXPECTED VCNTY KCPR KRIW KCPR KWRL WITH WIND GUSTS OVER 50KT AND -GS TO GS AGAIN POSSIBLE AFTER 21Z. && .FIRE WEATHER... FIRE WEATHER: ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHWEST HALF INTO THE EVENING WITH GUSTY WIND...LIGHTNING AND SMALL HAIL. A FEW STRONGER TO SEVERE STORMS MAY DEVELOP OVER THE NORTH AND NORTHEAST PART OF THE DISTRICT THROUGH THIS EVENING WITH LARGE HAIL...DAMAGING WIND...FREQUENT LIGHTNING AND HEAVY RAIN. THE FAR SOUTH WILL BE THE DRIEST WITH ISOLATED THUNDERSTORMS AT BEST THROUGH WEDNESDAY WITH MUCH LOWER RH IN THE UPPER TEENS TO LOWER 20S AND MILD TEMPERATURES. THE MAIN THREAT FROM ANY THUNDERSTORMS IN THE FAR SOUTH WILL BE LIGHTNING AND STRONG WIND GUSTS WITH STORMS. FURTHER NORTH...STORMS WILL BE STRONGER AND MORE NUMEROUS...ESPECIALLY EAST OF THE DIVIDE. MOISTURE LEVELS WILL BE HIGHER AND STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WIND...FREQUENT LIGHTNING AND VERY HEAVY RAIN. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC FIRE WEATHER...SKRBAC MID TERM....ALLEN LONG TERM...ANGLIN AVIATION...ALLEN
Hazardous weather outlook, Jun 2, 4:40 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 440 AM MDT TUE JUN 2 2015 WYZ001>020-022>030-031200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 440 AM MDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...FLOOD WARNING FOR PORTIONS OF THE WIND RIVER THROUGH WEDNESDAY... .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS EXPECTED TODAY. SOME STORMS ACROSS PORTIONS OF JOHNSON COUNTY AND THE EASTERN BIGHORN BASIN MAY BECOME SEVERE WITH DAMAGING WIND. OTHER STORMS ACROSS THE AREA MAY HAVE GUSTY WIND. ALL STORMS WILL HAVE THE POTENTIAL FOR SMALL HAIL AND FREQUENT LIGHTNING ALONG WITH PERIODS OF MODERATE TO HEAVY RAINFALL. MOST ACTIVITY SHOULD WEAKEN THROUGH THE EVENING. RIVERS AND SMALL STREAMS WILL BE RUNNING HIGH WITH A FEW CAUSING SOME MINOR FLOODING. ADDITIONAL HEAVY RAIN COULD RESULT IN ADDITIONAL LOCALIZED FLOODING...ESPECIALLY ALONG SMALL CREEKS IN MOUNTAINS AND ADJACENT FOOTHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME STORMS MAY BECOME STRONG WITH GUSTY WIND AND HAIL. RIVERS AND CREEKS WILL REMAIN HIGH...WITH A FEW CAUSING SOME MINOR FLOODING. FRIDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY INCLUDING WIND STRONGER THAN 45 MPH...HAIL LARGER THAN PEAS...CREEKS RUNNING AT OR ABOVE BANKFULL...AND ANY SIGNIFICANT RAINFALL WHICH RESULTS IN LOCALIZED FLOODING. THANK YOU.
In the hours before
Special weather statement, Jun 2, 2:44 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE JUN 2 2015
WYZ005>007-022115-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-OWL CREEK AND
BRIDGER MOUNTAINS-
244 PM MDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 315 PM MDT...
AT 243 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOOSEBERRY CREEK TO 14
MILES SOUTH OF HAMILTON DOME...AND MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GOOSEBERRY CREEK AROUND 250 PM MDT.
THERMOPOLIS...EAST THERMOPOLIS AND HOT SPRINGS STATE PARK AROUND
315 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THERMOPOLIS HIGH
SCHOOL...HOTSPRINGS MIDDLE SCHOOL...GRASS CREEK...LEGION TOWN AND
COUNTRY GOLF COURSE...RALPH WITTERS ELEMENTARY SCHOOL...THERMOPOLIS
MIDDLE SCHOOL...BADLANDS OVERLOOK...THERMOPOLIS HOT SPRINGS COUNTY
MEMORIAL HOSPITAL...CENTRAL WYOMING COLLEGE AND HOT SPRGS COUNTY
THERMOPOLIS AIRPORT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4416 10839 4358 10815 4353 10860 4400 10880
4408 10879 4409 10875 4408 10856 4413 10855
TIME...MOT...LOC 2043Z 246DEG 28KT 4403 10874 4356 10856
ALLENSpecial weather statement, Jun 2, 3:17 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT TUE JUN 2 2015 WYZ004-008-022200- NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST- 317 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY UNTIL 400 PM MDT... AT 316 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANNIE TO 13 MILES NORTHWEST OF OTTO...AND MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... COWLEY AROUND 335 PM MDT. GREYBULL AND CROOKED CREEK NATURAL AREA AROUND 350 PM MDT. HORESHOE BEND AROUND 355 PM MDT. BIGHORN LAKE AROUND 400 PM MDT. # PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RIW/RIVERTON. && LAT...LON 4440 10765 4447 10850 4500 10879 4500 10798 TIME...MOT...LOC 2116Z 271DEG 30KT 4498 10870 4454 10846 13
Special weather statement, Jun 2, 4:13 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT TUE JUN 2 2015
WYZ005-006-008-009-022300-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-SOUTHWEST BIG HORN
BASIN-SOUTHEAST BIG HORN BASIN-
413 PM MDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 500 PM MDT...
AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES WEST OF BIG TRAILS...WHICH IS 22 MILES SOUTHWEST OF TEN
SLEEP...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL ALSO FALL WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BIG TRAILS AROUND 440 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIW/RIVERTON.
&&
LAT...LON 4365 10775 4394 10772 4401 10703 4354 10704
4355 10745
TIME...MOT...LOC 2212Z 267DEG 29KT 4375 10765
13Special weather statement, Jun 2, 4:44 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT TUE JUN 2 2015
WYZ003-004-006-022330-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
444 PM MDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PARK COUNTY UNTIL
530 PM MDT...
AT 443 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEETEETSE...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MEETEETSE...MEETEETSE RIM.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4441 10854 4406 10842 4406 10849 4408 10850
4408 10890 4428 10900
TIME...MOT...LOC 2243Z 256DEG 15KT 4421 10878
BAKERSpecial weather statement, Jun 2, 5:08 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 508 PM MDT TUE JUN 2 2015 WYZ009-011-022345- BIGHORN MOUNTAINS SOUTHEAST-SOUTHEAST JOHNSON COUNTY- 508 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL 545 PM MDT... AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF MAYOWORTH...WHICH IS 19 MILES NORTHWEST OF KAYCEE... MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MAYOWORTH AROUND 525 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARNUM...KAYCEE. # THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 248 AND 279. LAT...LON 4367 10710 4390 10709 4411 10653 4363 10652 TIME...MOT...LOC 2306Z 257DEG 28KT 4383 10698 BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:09 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 51 min |
| Jun 1, 6:16 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 1, 7:01 PM MDT | Special Weather Statement | RIW | Park | 44 min |
| Jun 1, 9:27 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jun 1, 10:18 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jun 1, 10:57 PM MDT | Areal Flood Warning | RIW | Big Horn | 12 hr |
| Jun 2, 1:31 AM MDT | River Flood Warning | RIW | Fremont | 38 hr |
| Jun 2, 1:31 AM MDT | River Flood Warning | RIW | Fremont | 7 days |
| Jun 2, 3:40 AM MDT | Flash Flood Warning | RIW | Big Horn | 6 hr |
| Jun 2, 12:23 PM MDT | Areal Flood Warning | RIW | Big Horn | 45 hr |
| Jun 2, 2:44 PM MDT | Special Weather Statement | RIW | Hot Springs | 31 min |
| Jun 2, 3:01 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 59 min |
| Jun 2, 3:17 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| Jun 2, 3:34 PM MDT | Areal Flood Advisory | RIW | Fremont | 6 hr |
| Jun 2, 4:13 PM MDT | Special Weather Statement | RIW | Washakie | 47 min |
| Jun 2, 4:44 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jun 2, 5:08 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.